IDEAS home Printed from
   My bibliography  Save this article

An axiomatic approach to $\boldsymbol{\varepsilon}$ -contamination


  • Kiyohiko Nishimura
  • Hiroyuki Ozaki



Suppose that an economic agent is $(1-\varepsilon) \times$ 100% certain that uncertainty she faces is characterized by a particular probability measure, but that she has a fear that, with $\varepsilon \times$ 100% chance, her conviction is completely wrong and she is left perfectly ignorant about the true measure in the present as well as in the future. This situation is often called “ $\varepsilon$ -contamination of confidence.” The purpose of this paper is to provide a simple set of behavioral axioms under which the decision-maker’s preference is represented by the Choquet expected utility with the $\varepsilon$ -contamination of confidence. Copyright Springer-Verlag Berlin/Heidelberg 2006

Suggested Citation

  • Kiyohiko Nishimura & Hiroyuki Ozaki, 2006. "An axiomatic approach to $\boldsymbol{\varepsilon}$ -contamination," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 27(2), pages 333-340, January.
  • Handle: RePEc:spr:joecth:v:27:y:2006:i:2:p:333-340
    DOI: 10.1007/s00199-004-0584-3

    Download full text from publisher

    File URL:
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Igor Kopylov, 2016. "Subjective probability, confidence, and Bayesian updating," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 62(4), pages 635-658, October.
    2. Soren Christensen & Luis H. R. Alvarez E, 2019. "A Solvable Two-dimensional Optimal Stopping Problem in the Presence of Ambiguity," Papers 1905.05429,
    3. repec:spr:joecth:v:65:y:2018:i:3:d:10.1007_s00199-016-1025-9 is not listed on IDEAS
    4. Marcello Basili & Carlo Zappia, 2018. "Ellsberg’s Decision Rules and Keynes’s Long-Term Expectations," Department of Economics University of Siena 777, Department of Economics, University of Siena.
    5. Luis H. R. Alvarez E. & Soren Christensen, 2019. "A Class of Solvable Multidimensional Stopping Problems in the Presence of Knightian Uncertainty," Papers 1907.04046,


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:27:y:2006:i:2:p:333-340. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Springer Nature Abstracting and Indexing). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.